Alert archive / California / Gale Warnings in 2008

Gale Warning 37, NWS Eureka, CA

October 3, 2008

NWS Eureka, CA issued this gale warning at Oct 3, 2008, 6:07 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 6:07 PM PDT (01:07 UTC)
Expired
Oct 3, 2008, 8:57 PM PDT
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WHUS76 KEKA 040107 AAA
MWWEKA

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
607 PM PDT FRI OCT 3 2008

PZZ470-040915-
/O.CAN.KEKA.GL.W.0036.000000T0000Z-081004T0100Z/
/O.CON.KEKA.SE.W.0031.000000T0000Z-081005T0100Z/
/O.NEW.KEKA.GL.W.0037.081004T0107Z-081004T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
607 PM PDT FRI OCT 3 2008

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 6 PM PDT
SATURDAY...
...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY.

A VIGOROUS FRONTAL SYSTEM WILL MOVE INLAND THIS AFTERNOON. THIS
FRONTAL SYSTEM WILL GENERATE GALE FORCE SOUTHERLY WINDS...WITH
GUSTS UP TO 35 KNOTS UNTIL 6 PM TODAY.

A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON
COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO
NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD
TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP
AND TREACHEROUS SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.


&&

$$

PZZ450-040915-
/O.CAN.KEKA.GL.W.0036.000000T0000Z-081004T0100Z/
/O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1600Z/
/O.EXB.KEKA.SI.Y.0061.081004T0107Z-081004T1200Z/
/O.CON.KEKA.SE.W.0031.081004T1600Z-081005T0100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
607 PM PDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT
SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY.
THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT SATURDAY. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON
COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO
NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD
TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND
TREACHEROUS SEAS.

THIS WILL BE THE FIRST LARGE SWELL EVENT SINCE LAST SPRING. SWELL
OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE DANGEROUS SURF AND
BEACH EROSION. PEOPLE ARE ADVISED TO REMAIN EXTREMELY VIGILANT OF
SURF CONDITIONS THIS WEEKEND...AS WAVES CAN SUDDENLY RISE UP AND
SWEEP YOU INTO THE COLD WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$

PZZ475-040915-
/O.CAN.KEKA.GL.W.0036.000000T0000Z-081004T0100Z/
/O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1400Z/
/O.EXB.KEKA.SI.Y.0061.081004T0107Z-081004T1200Z/
/O.CON.KEKA.SE.W.0031.081004T1400Z-081005T0100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
607 PM PDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM PDT
SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY.
THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT FROM 7 AM TO 6 PM PDT SATURDAY. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PDT
SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON
COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO
NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD
TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND
TREACHEROUS SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$

PZZ455-040915-
/O.CON.KEKA.SI.Y.0061.000000T0000Z-081004T0600Z/
/O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1600Z/
/O.CON.KEKA.SE.W.0031.081004T1600Z-081005T0100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
607 PM PDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 AM PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT
SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON
COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO
NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD
TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP
AND TREACHEROUS SEAS.

THIS WILL BE THE FIRST LARGE SWELL EVENT SINCE LAST SPRING. SWELL
OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE DANGEROUS SURF AND
BEACH EROSION. PEOPLE ARE ADVISED TO REMAIN EXTREMELY VIGILANT OF
SURF CONDITIONS THIS WEEKEND...AS WAVES CAN SUDDENLY RISE UP AND
SWEEP YOU INTO THE COLD WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$
1 follow-up statement
047 
WHUS76 KEKA 040357
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 PM PDT FRI OCT 3 2008

PZZ470-041200-
/O.CAN.KEKA.GL.W.0037.000000T0000Z-081004T0700Z/
/O.CON.KEKA.SE.W.0031.000000T0000Z-081005T0100Z/
/O.EXB.KEKA.SI.Y.0061.081004T0400Z-081004T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
857 PM PDT FRI OCT 3 2008

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 6 PM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT
SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY.
THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON
COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO
NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD
TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND
TREACHEROUS SEAS.

THIS WILL BE THE FIRST LARGE SWELL EVENT SINCE LAST SPRING. SWELL
OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE DANGEROUS SURF AND
BEACH EROSION. PEOPLE ARE ADVISED TO REMAIN EXTREMELY VIGILANT OF
SURF CONDITIONS THIS WEEKEND...AS WAVES CAN SUDDENLY RISE UP AND
SWEEP YOU INTO THE COLD WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ450-041200-
/O.CON.KEKA.SI.Y.0061.000000T0000Z-081004T1200Z/
/O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1600Z/
/O.CON.KEKA.SE.W.0031.081004T1600Z-081005T0100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
857 PM PDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 AM PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT
SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 5 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON
COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO
NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD
TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP
AND TREACHEROUS SEAS.

THIS WILL BE THE FIRST LARGE SWELL EVENT SINCE LAST SPRING. SWELL
OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE DANGEROUS SURF AND
BEACH EROSION. PEOPLE ARE ADVISED TO REMAIN EXTREMELY VIGILANT OF
SURF CONDITIONS THIS WEEKEND...AS WAVES CAN SUDDENLY RISE UP AND
SWEEP YOU INTO THE COLD WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$

PZZ455-041200-
/O.CON.KEKA.SI.Y.0061.000000T0000Z-081004T0600Z/
/O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1600Z/
/O.CON.KEKA.SE.W.0031.081004T1600Z-081005T0100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
857 PM PDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 AM PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT
SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON
COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO
NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD
TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP
AND TREACHEROUS SEAS.

THIS WILL BE THE FIRST LARGE SWELL EVENT SINCE LAST SPRING. SWELL
OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE DANGEROUS SURF AND
BEACH EROSION. PEOPLE ARE ADVISED TO REMAIN EXTREMELY VIGILANT OF
SURF CONDITIONS THIS WEEKEND...AS WAVES CAN SUDDENLY RISE UP AND
SWEEP YOU INTO THE COLD WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$

PZZ475-041200-
/O.CON.KEKA.SI.Y.0061.000000T0000Z-081004T1200Z/
/O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1400Z/
/O.CON.KEKA.SE.W.0031.081004T1400Z-081005T0100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
857 PM PDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM PDT
SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 5 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON
COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO
NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD
TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP
AND TREACHEROUS SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Oct 3, 4:21 PM PDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 3, 4:21 PM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
421 PM PDT FRI OCT 3 2008

.SYNOPSIS...SHOWERS WILL CONTINUE OVER NORTHWEST CALIFORNIA
TONIGHT THROUGH SATURDAY. HIGH PRESSURE WILL BEGIN TO WORK ITS WAY
BACK INTO THE REGION ON SUNDAY...BRINGING SUNNY SKIES AND RISING
TEMPERATURES FOR THE BEGINNING OF NEXT WEEK. ANOTHER FRONT WILL
BRING THE CHANCE OF RAIN TO DEL NORTE AND NORTHERN HUMBOLDT
COUNTIES MONDAY NIGHT AND TUESDAY.

&&

.SHORT TERM...TONIGHT THROUGH MONDAY...RADAR IMAGERY SHOWS LIGHT
RAIN COVERING THE ENTIRE REGION. SATELLITE IMAGERY CLEARLY DEPICTS
THE SWIRL OF THE STORM OFF THE COAST OF OREGON...MOVING TO THE EAST.
THE HIGHEST POPS WILL BE TONIGHT. THIS IS WHEN THE MAIN STREAM OF
MOISTURE AND THE STRONGEST LIFT FROM AN UPPER LEVEL JET WILL IMPACT
NORTHWEST CALIFORNIA.

SATURDAY THE HIGHEST POPS WILL CONTINUE TO BE IN THE NORTHERN TWO
THIRDS OF THE CWA. SHOWERS WILL GRADUALLY DIMINISH FROM WEST TO EAST
LATE SATURDAY AS THE STORM MOVES FURTHER TO THE EAST. THOUGH
NORTHERN SECTIONS...ESPECIALLY ALONG THE COAST...WILL STILL HAVE THE
CHANCE OF SHOWERS THROUGH SATURDAY NIGHT. BY THE TIME IT IS ALL SAID
AND DONE MUCH OF NORTHWEST CALIFORNIA WILL HAVE RECEIVED ONE TO TWO
INCHES OF RAIN...WITH THREE INCHES OR MORE EXPECTED OVER ISOLATED
INTERIOR LOCATIONS. HIGH PRESSURE WILL START TO WORK ITS WAY BACK
INTO THE REGION ON SUNDAY...BRINGING THE RETURN OF DRY WEATHER AND
SUNSHINE. MS

.LONG TERM...TUE THRU FRI...MODELS AGREE THROUGH TUE WITH TROUGH IN
GULF OF ALASKA AND FLAT RIDGE OVER SOUTHWEST US WITH WEAK FRONT
MOVING THROUGH PAC NW AND EXTREME NORTHERN CA INTO TUE MORNING.
MODELS THEN DIFFER ON LOCATION OF REPLACEMENT RIDGE WITH GFS PLACING
RIDGE ALONG WEST COAST AND TROUGH IN GREAT BASIN AND ECMWF FURTHER
WEST WITH THESE FEATURES WITH RIDGE IN GULF OF ALASKA AND TROUGH ALONG
WEST COAST. FOLLOWED HPC GUIDANCE WITH RIDGE IN GOA AND TROUGH IN
GREAT BASIN RESULTING IN DRY NORTHERLY FLOW IN NORTHERN CA FOR
MIDDLE TO END OF WEEK. WITH WEAK FRONT INTO TUE MORNING LOW CHANCE
OF RAIN OVER DEL NORTE COUNTY AND DRIZZLE ALONG THE REDWOOD COAST.
WEDNESDAY THROUGH FRIDAY LOOKS TO REMAIN DRY WITH PCPN WELL
NORTH IN COOL DRY NORTHERLY FLOW. INLAND WARMING WILL BE LIMITED
WITH COOL AIR ALOFT AND DAYTIME TEMPS WILL LIKELY HOLD IN THE 70S
WITH CRISP MORNING LOWS IN MID 30S TO MID 40S. DEAN

&&

.AVIATION...STRONG 150 KT WESTERLY JET WILL CONTINUE TO FORCE
WARM/MOIST AIR INTO THE REGION TONIGHT AND SAT MORNING. EXPECT
PREVAILING MVFR CONDITIONS IN RAIN AND MIST WITH PERIODS OF IFR AND
LOW IFR IN HEAVIER SHOWERS.

&&

.MARINE...CONTINUED THE GALES FOR THE OUTER WATERS AND NORTHERN INNER
WATERS TIL 6PM AS A WEAKENING FRONTAL BAND PUSHES INLAND THIS
EVENING. WINDS SHOULD EASE LATER THIS EVENING BEHIND THE
FRONT...EXCEPT ACROSS THE FAR NORTHERN PORTION OF PZZ450 AND PZZ475
WHERE SW WINDS OF 20-25KTS WILL LIKELY PERSIST. OFFSHORE BUOY
#6...600NM WEST OF EUREKA...HAS BEEN REGISTERING SEAS OF 20-25 FT
WITH PERIODS OF 11-14 SECONDS. SMB WAVE DECAYS HAS SWELL REACHING
13-15 FT AT 13-15 SECONDS ON SATURDAY. THIS WAS IN GOOD AGREEMENT
WITH THE WAVE SPECTRAL MODEL OUTPUT WHICH HAS SWELL BUILDING TO
13-14 FT AT 12 SECONDS. SWAN MODEL INDICATES SWELL PERIOD AT 12
SECONDS ON SAT. THIS MAY BE TOO LOW BASED ON THE SWELL DECAYS. DID
CONVERT THE WATCH FOR HAZARDOUS SEAS TO A WARNING...THOUGH
CONFIDENCE IN THE WAVE PERIODS IS NOT HIGH.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

...GALE WARNING PT ST GEORGE TO PT ARENA 10-60NM TIL 6PM.
...GALE WARNING PT ST GEORGE TO CAPE MENDOCINO 0-10NM TIL 6PM.
...HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA 0-60NM ON SAT.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS TONIGHT.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

In the hours before

Special weather statement, Oct 3, 4:11 PM PDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
411 PM PDT FRI OCT 3 2008

CAZ001>004-076-041230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
411 PM PDT FRI OCT 3 2008

...FIRST SIGNIFICANT RAIN STORM OF THE SEASON CONTINUES TONIGHT
THROUGH SATURDAY...

A STRONG PACIFIC STORM WILL CONTINUE TO SPREAD RAINFALL ACROSS
NORTHERN CALIFORNIA TONIGHT THROUGH MOST OF SATURDAY. MUCH OF
NORTHWEST CALIFORNIA WILL RECEIVE ONE TO TWO INCHES OF RAIN...WITH
THREE INCHES OR MORE EXPECTED OVER ISOLATED INTERIOR LOCATIONS.
THE HEAVIEST RAINFALL IS EXPECTED TONIGHT THROUGH SATURDAY
MORNING.

THE RAINFALL WILL LIKELY CAUSE RUNOFF OF DEBRIS WHICH HAS REMAINED
STAGNANT MUCH OF THE SUMMER...LIKE ROCKS AND TREE DEBRIS...MUD...AND
EVEN ASH FROM EXTENSIVE FOREST FIRES. STANDING WATER MAY ALSO MAKE
ROADWAYS A BIT HAZARDOUS DURING TIMES OF HEAVIER RAINFALL TONIGHT
THROUGH SATURDAY MORNING...ESPECIALLY HIGHWAYS 299 AND 101.

ANOTHER POTENTIAL THREAT...IS LARGE WESTERLY SWELL BUILDING TO
AROUND 15 FEET BY SATURDAY AFTERNOON. THIS IS THE FIRST LARGE
SWELL EVENT SINCE LAST SPRING AND MODERATE BEACH EROSION IS LIKELY.
SWELL OF THIS MAGNITUDE WILL PRODUCE DANGEROUS SURF AND BEACH
CONDITIONS...ESPECIALLY SATURDAY AFTERNOON AND EVENING. AVOID
JETTIES...AND NEVER TURN YOUR BACK TO THE OCEAN. LARGE WAVES
CAN CAUSE OVER-WASH AND EASILY SWEEP AN INDIVIDUAL INTO COLD
AND TURBULENT WATERS.

SNOW LEVELS WILL REMAIN CONFINED WELL ABOVE MAJOR PASSES AND
ROADWAYS OF NORTHWEST CALIFORNIA...AND SNOWFALL WILL NOT BECOME
A TRAVEL CONCERN WITH THIS PARTICULAR SYSTEM.

Nearby

Gale Warnings in California, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.